Hail, Oneida
- When
- August 29, 4:33 PM CST
- Where
- Oneida County, 1.19 mi SE of Sugar Camp
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.780, -89.300
Quarter size hail fell at Sugar Camp as thunderstorms passed.
Isolated thunderstorms developed in an unstable air mass across far northern Wisconsin. A couple of the storms dropped quarter size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Isolated thunderstorms developed in an unstable air mass across far northern Wisconsin. A couple of the storms dropped quarter size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 29, 1:36 PM CST, 2 hours 57 minutes earlier.
Area Forecast Discussion National Weather Service Green Bay WI 236 PM CDT MON AUG 29 2016 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Tuesday Issued at 235 PM CDT Mon Aug 29 2016 The main forecast focus continues to be on precipitation chances as a cold front slowly moves east across the Upper MS Valley/Great Lakes over the next 24 hours. The 19z MSAS surface analysis showed an area of high pressure over Lower MI, a cold front extended from western Ontario southwest through central MN to a weak area of low pressure over central SD. Radar mosaic was generally quiet over WI this afternoon, other than some chaff that moved into east-central WI. Anticipate precipitation to remain sparse across the forecast area this evening due to a lack of focusing mechanism. However, the approach of the cold front toward central WI late tonight could bring the next chance of showers and thunderstorms, especially to north-central and central WI. Even with nocturnal cooling of the atmosphere, the air mass remains unstable through the night, thus thunder chances would be necessary although weak shear would preclude any storms from becoming severe. Also expect to see more fog for tonight, but amount of cloud cover will ultimately determine how thick the fog can get. Another mild/muggy night on tap with min temperatures in the middle 60s north, middle to upper 60s south. The cold front is forecast to gradually push across the rest of northeast WI on Tuesday. Air mass to remain warm, moist and unstable with dew points in the middle 60s to around 70 degrees with SBCAPES between 1500 and 2500 J/KG. Bulk shear values to remain weak and with expected cloud cover overhead, this would severely crimp any storm from turning severe. Therefore, have pops accompanying the frontal passage with locally heavy rainfall and brief gusty winds the main threat. Precipitation trends to diminish from NW to SE in the afternoon with decreasing clouds for the northwest half of WI. Max temperatures on Tuesday to range from the middle to upper 70s north, to the lower to middle 80s south. .LONG TERM...Tuesday Night Through Monday Issued at 235 PM CDT Mon Aug 29 2016 Ridging will build in across the western Great Lakes by the middle of the week, bringing the first fall like temperatures to the region. Temperatures by Thursday are forecast to fall a good 5 degrees below normal for this time of year with highs in the upper 60s to lower 70s. The next chance for rain could be on Thursday across the lakeshore counties as models are generating some lake effect rain showers across Lake Michigan. However not all model solutions are generating these showers with the best convergence offshore, therefore will continue with a dry forecast with this issuance. The high will provide for a long stretch of dry weather across the region with rain not introduced back into the forecast until Sunday. Even this return of precipitation is in question as the long range models are hinting that the region may not get much in the way of rain until later Sunday night or even into Monday. && .AVIATION...for 18Z TAF Issuance Issued at 1236 PM CDT Mon Aug 29 2016 An unsettled weather pattern expected over the next 24 hours across northeast WI as a warm, unstable air mass to reside across the Great Lakes. Isolated to scattered showers and thunderstorms are possible this afternoon mainly due to various outflow boundaries from earlier storms to our northwest. The set-up is expected to continue through tonight, along with another round of fog which could send local visibilities down to LIFR conditions between 06z-14z Tuesday. A better chance of seeing showers and thunderstorms will be on Tuesday as a cold front pushes through Wisconsin. While VFR conditions are expected to be dominant, MVFR/IFR conditions may exist near any thunderstorm activity. Winds are forecast to be be S-SW through tonight, then shift to the W-NW on Tuesday behind the cold front. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kallas LONG TERM......Kurimski AVIATION.......Kallas
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CDT MON AUG 29 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-302000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 300 PM CDT MON AUG 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN AND PARTS OF CENTRAL WISCONSIN. A FEW OF THESE STORMS COULD PRODUCE GUSTY WINDS AND HEAVY RAINFALL...BUT REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE TUESDAY AS A COLD FRONT PUSHES ACROSS WISCONSIN. A FEW OF THE STRONGER STORMS COULD AGAIN PRODUCE GUSTY WINDS AND HEAVY RAINFALL. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AND MONDAY AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TONIGHT OR TUESDAY...BUT SPOTTERS SHOULD REPORT ANY WIND GUSTS OVER 40 MPH TO THE NATIONAL WEATHER SERVICE. LMZ521-522-541>543-302000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 300 PM CDT MON AUG 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THUNDERSTORMS MAY POSE A HAZARD TO BOATERS TUESDAY AND TUESDAY EVENING. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT AND MONDAY AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE. KALLAS/KURIMSKI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
515 PM CDT MON AUG 29 2016
WIZ010-292245-
ONEIDA-
515 PM CDT MON AUG 29 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ONEIDA COUNTY...
AT 514 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF EAGLE RIVER...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
THREE LAKES...SUGAR CAMP AND CLEARWATER LAKE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4586 8930 4586 8918 4590 8918 4589 8912
4566 8913 4570 8949 4588 8949 4590 8930
TIME...MOT...LOC 2214Z 270DEG 10KT 4580 8939
RDMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
533 PM CDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL SUGAR CAMP 45.78N 89.30W
08/29/2016 M1.00 INCH ONEIDA WI LAW ENFORCEMENT
&&
RICHMThe Marquette radar (KMQT), 159 km away, was scanning. The volume nearest the first event began at 22:32 UTC.
2 hail. Local standard time, as filed.
Quarter size hail fell at Sugar Camp as thunderstorms passed.
Quarter size hail fell at Franklin Lake as thunderstorms passed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2016Every state in 2016This day in weather historyWarnings in Wisconsin, August 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 655815, 655816.